Hail, Taylor
- When
- August 28, 1:00 PM CST
- Where
- Taylor County, 5 mi W of Gilman
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.170, -90.903
Trained spotters estimated nickel size hail.
A cold front tracked slowly across southwest and north central Wisconsin in the afternoon hours of August 28. As a result, severe thunderstorms developed, which produced damaging winds of 60 to 65 mph and hail up to the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A cold front tracked slowly across southwest and north central Wisconsin in the afternoon hours of August 28. As a result, severe thunderstorms developed, which produced damaging winds of 60 to 65 mph and hail up to the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 28, 11:35 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1235 PM CDT TUE AUG 28 2007
.UPDATE...
DUE TO FAIRLY EXPLOSIVE CONVECTIVE DEVELOPMENT ALONG THE FRONTAL
BOUNDARY MOVING SOUTHEAST INTO THE AREA AND POTENTIAL TRAINING OF
STORMS...WILL BE UPDATING TO INCLUDE REST OF SOUTHEAST MN AND LA
CROSSE COUNTY IN FLASH FLOOD WATCH. UPDATED WATCH AND OTHER PRODUCTS
WILL BE ISSUED MOMENTARILY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR WIZ053-WIZ054-WIZ055-WIZ061.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR WIZ041.
MN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR IAZ010-IAZ011-IAZ019-IAZ029-IAZ030.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR IAZ008-IAZ009-
IAZ018.
DASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1054 AM CDT TUE AUG 28 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-291100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1054 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT SLIDING SOUTHWARD WILL TRIGGER MORE THUNDERSTORMS FOR MUCH OF THE AREA LATE THIS AFTERNOON AND INTO TONIGHT. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING OF THESE THREATS SHOULD BE FROM 3 PM THIS AFTERNOON INTO THE EARLY MORNING HOURS OF WEDNESDAY. THUNDERSTORM INITIATION IS EXPECTED AROUND 3 PM FROM MEDFORD THROUGH WHITEHALL AND ROCHESTER. THE FRONT AND THUNDERSTORMS WILL THEN KEEP MOVING SOUTHEAST...REACHING A LINE FROM MAUSTON THROUGH RICHLAND CENTER TO OELWEIN BY 7 PM. LOCATIONS THAT RECEIVED EXCESSIVE RAINFALL IN THE LAST WEEK OR SO AND THUS HAVE SATURATED SOILS...SUCH AS PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN...COULD EXPERIENCE FLASH FLOODING ONCE AGAIN. IF WORKING OUTSIDE ON RECENT FLOOD DAMAGE...BE AWARE OF THIS RENEWED FLASH FLOODING POTENTIAL. AREAS THAT HAVE BEEN WASHED OUT WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING DUE TO THE DIMINISHED VEGETATIVE COVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL CONTINUE TRACKING SOUTHWARD AND SHOULD EXIT WEDNESDAY MORNING. ANY LINGERING THUNDERSTORMS WEDNESDAY MORNING SHOULD NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND INTO THE EARLY MORNING HOURS OF WEDNESDAY...SO KEEP ABREAST OF LATER UPDATES. DUE TO THE THREAT OF LOCALLY HEAVY RAIN...RAINFALL REPORTS...AS WELL AS REPORTS OF ANY FLOODING...WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/DAS
The La Crosse radar (KARX), 152 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Trained spotters estimated nickel size hail.
Trees down near the intersection of Highway 73 and County M.
Several trees down and marble sized hail reported by Law Enforcement.
NWS employee estimated 60 miles per hour wind gust in Holmen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50240, 50243, 50244, 50245.